| Model Number |
GLM915040 |
| Medical Device Problem Codes |
Separation Failure (2547); Migration (4003)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Patient identifier: (b)(6).Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported via the sterling registry (subject (b)(4)), this was a coil embolization to an aneurysm at the left middle cerebral artery (anterior circulation).After the 1.5mm x 4cm galaxy g3 coil (glm915040, 30409519) ¿detached¿ and when the excelsion sl-10 microcatheter (mc) was removed from the sac, the coil was in fact partially detached and was pulled out of the aneurysm, leaving 1 large loop outside.The movement of the microcatheter completed the detachment by inducing more kink on the detachment zone which ruptured after the coil was partially pulled out of the aneurysm, leaving no possibility for coil repositioning.We opted for no additional maneuver, as the coil was anchored in the aneurysm, and the extruded loop was in the flow of the superior branch.The coil was not removed from the patient; it was left protruding outside the aneurysm, with a pulsatile pattern.The patient did not experience any adverse outcome as a result of the event nor was there any clinically significant delay in the procedure.There was no intra-operative thromboembolic event.It was reported that there was microcatheter kickback experience.The side wall ruptured aneurysm had a parent vessel diameter of 2mm, height 3.3mm and dome 6.9mm.Maximum aneurysm diameter was 7.0mm, neck size 3.0mm and dome to neck ration of 2.3mm.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported via the sterling registry (subject (b)(6)), this was a coil embolization to an aneurysm at the left middle cerebral artery (anterior circulation).After the 1.5mm x 4cm galaxy g3 coil (glm915040, 30409519) ¿detached¿ and when the excelsion sl-10 microcatheter (mc) was removed from the sac, the coil was in fact partially detached and was pulled out of the aneurysm, leaving 1 large loop outside.The movement of the microcatheter completed the detachment by inducing more kink on the detachment zone which ruptured after the coil was partially pulled out of the aneurysm, leaving no possibility for coil repositioning.We opted for no additional maneuver, as the coil was anchored in the aneurysm, and the extruded loop was in the flow of the superior branch.The coil was not removed from the patient; it was left protruding outside the aneurysm, with a pulsatile pattern.The patient did not experience any adverse outcome as a result of the event nor was there any clinically significant delay in the procedure.There was no intra-operative thromboembolic event.It was reported that there was microcatheter kickback experience.The side wall ruptured aneurysm had a parent vessel diameter of 2mm, height 3.3mm and dome 6.9mm.Maximum aneurysm diameter was 7.0mm, neck size 3.0mm and dome to neck ration of 2.3mm.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30409519 number, and no non-conformances related to the malfunction were identified.Failure to detach and protrusion into parent vessel are potential issue associated with the use of this device.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.